Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 27, 2013, 7:30 AM EDT for Crawford County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 7:30 AM EDT (11:30 UTC)
- Expired
- Jun 27, 2013, 1:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WGUS51 KCLE 271130
FFWCLE
PAC039-271700-
/O.NEW.KCLE.FF.W.0006.130627T1130Z-130627T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
730 AM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 100 PM EDT.
* AT 725 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. MANHOLE COVERS WERE REPORTED TO BE LIFTED BY RUSHING
WATER OUT OF THE STORM SEWERS.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
TITUSVILLE...
SPARTANSBURG...
LINESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4163 7961 4162 7981 4149 8000 4149 8052
4185 8052 4185 7961
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:17 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 27, 7:17 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
717 AM EDT THU JUN 27 2013
.SYNOPSIS...
LOW PRESSURE WILL STALL OVER THE EASTERN LAKES THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST S/W MOVING THRU THE UPPER TROUGH DIGGING INTO THE LAKES
SHOULD MOVE EAST OF THE CWA BY MID AFTERNOON. THE THREAT FOR HEAVIER
RAIN SHOULD SETTLE DOWN WITH THE PASSAGE OF THE S/W SO THE FLOOD
WATCH THAT RUNS UNTIL 4 PM EDT MAY WORK OUT OKAY. MAY BE ABLE TO
CHOP OFF THE WESTERN ROW OR TWO OF COUNTIES BY NOON. FOR EARLY
MORNING UPDATE...MADE SOME ADJUSTMENTS TO ACCOUNT FOR PATCH OF
ENHANCED SHRA/TSRA OVER SENECA AND HURON CO'S. GRADUALLY BLEND THIS
PATCH INTO THE HIGHER POPS FURTHER EAST OVER THE NEXT FEW HOURS.
A LITTLE FOG PRESENT EARLY THIS MORNING...BUT NOT SEEING VSBYS A
MILE OR LESS SO WILL CONTINUE TO NOT MENTION.
THE WEST WILL SEE A BREAK FROM THE WIDESPREAD RAIN TODAY BUT WITH
DAYTIME HEATING AND THE UPPER TROUGH PROVIDING FORCING...SCT
SHRA/TSRA WILL DEVELOP WITH DAYTIME HEATING.
TEMPS WILL BE A LITTLE COOLER TODAY BUT DEWPOINT WILL STILL BE IN
THE UPPER 60S MAKING CONDITIONS FEEL MUGGY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
THE UPPER TROUGH WILL DIG INTO THE LOWER LAKES THRU FRI THEN CUTOFF
OVER THE LERI AREA INTO EARLY NEXT WEEK. THIS WILL KEEP THE AIRMASS
UNSETTLED THRU THE WHOLE PERIOD. NUMEROUS SHRA/TSRA WILL LIKELY
OCCUR EACH DAY. DOES NOT LOOK LIKE WIDESPREAD FLOODING WILL BE A
PROBLEM BUT LOCAL AREAS COULD SEE MINOR PROBLEMS IF REPEATED OR
PERSISTENT CONVECTIVE ACTIVITY OCCURS.
850 MB TEMPS DON'T COOL AS MUCH AS ONE WOULD THINK WITH THE UPPER
TROUGH. WIDESPREAD CLOUD COVER WILL BE PRESENT TO BUFFER THE DIURNAL
TEMP RANGE. DAYTIME TEMPS SHOULD STILL BE IN THE 70S WITH THE
COOLEST DAY GENERALLY EXPECTED TO BE SAT. LOWS WILL ONLY FALL INTO
THE LOW TO MID 60S.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST.
EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL IT
APPEARS WE WILL SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A
DIURNAL FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM
THE AFTERNOON UNTIL LATE EVENING THEN A LULL OVERNIGHT. HOWEVER
TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE
DIFFICULT.
THE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL
KEEP HIGHS NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN
OHIO AND NW PA THIS MORNING. THE HEAVIEST THUNDERSTORMS WERE
MOVING ACROSS NW PA AND WILL OVER KERI SHORTLY. THERE SHOULD BE A
PERIOD OF LOCALLY HEAVY RAINFALL AND IFR CONDITIONS IN THE
THUNDERSTORMS. IFR CLOUD COVER ALSO COVERED A DECENT AMOUNT OF
NORTHERN OHIO FROM KCAK WESTWARD TO NW OHIO.
THERE SHOULD BE A BACK EDGE TO THE RAINFALL BY LATE MORNING INTO
THE AFTERNOON. CEILINGS SHOULD SLOWLY LIFT BACK TO LOW END VFR
LEVELS BY AFTERNOON ACROSS THE WEST AND NOT UNTIL MID AFTERNOON
ACROSS THE FAR EAST INTO NW PA. WE WILL THEN SEE IF ANY CONVECTION
CAN GET STARTED ACROSS THE WEST LATE IN THE AFTERNOON INTO THE
EVENING AS ANOTHER PIECE OF JET ENERGY DIVES INTO THE UPPER LEVEL
TROUGH.
.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH MONDAY.
&&
.MARINE...
SEVERAL WAVES OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT
LAKES INTO THE WEEKEND. THE PRESSURE GRADIENT IS NEVER ALL THAT
STRONG AS AN UPPER LEVEL TROUGH PERSISTS ACROSS THE REGION. WE WILL
NEED TO MONITOR SUNDAY INTO MONDAY CLOSELY FOR THE WESTERN BASIN.
MODELS ARE INDICATING THAT A NORTHEAST FLOW WILL DEVELOP AND COULD
END UP PROVIDING A GOOD CHOP AROUND THE ISLANDS INTO WESTERN LAKE
ERIE. STILL SOME UNCERTAINTY IN THE MODELS SO NOT A LOT OF
CONFIDENCE IN THE FORECAST. ALL BOATERS WILL NEED TO KEEP AN EYE ON
THE FORECAST FOR SUNDAY INTO MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR OHZ009>014-
019>023-029>033-038-047-089.
PA...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Jun 27, 3:41 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 341 AM EDT THU JUN 27 2013 OHZ009>014-019>023-029>033-038-047-089-PAZ001>003-280745- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 341 AM EDT THU JUN 27 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-027-028-036-037-280745- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW- 341 AM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-280745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 341 AM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:26 AM EDT | Areal Flood Warning | CLE | Erie | 6 hr |
| Jun 27, 12:54 PM EDT | Areal Flood Warning | CLE | Crawford | 4 hr |
| Jun 27, 4:57 PM EDT | Areal Flood Advisory | CLE | Crawford | 7 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.